Jump to content

Next steps


LexieCat

Recommended Posts

Had a phone visit with Dr. Iyengar at UTSW yesterday and with Dr. Marmarelis at Penn today. Dr. Iyengar's concern with the proposed Opdivo + Yervoy combo was that it increased the risk of pneumonitis--especially if I wanted to follow up with radiation. I asked Dr. M about Tecentriq, which she said seemed like a low-risk choice that might wake up the TIL cells. She said if that didn't work, I still had the option of chemo or the Opdivo + Yervoy combo.

She's also going to re-read that article and write me a script for an antihistamine in the class that article talked about.  I have nasal/sinus issues anyway and she agreed it was a low-risk strategy that might help.

My first infusion will be a week from today. 

Meantime, I've reached out to the palliative care team I worked with before, to see if they can help me get a handle on my cough, shortness of breath, and appetite/weight loss. I'd love to feel better so I can get some things done for this move I'm planning.

Link to comment
Share on other sites

Palliative care seems like a smart choice- in thinking about the appetite/weight loss I remembered one of the Hope Summit topics was cannabis-there’s a trained group of clinicians at the Society of Cannabis Clinicians you might want to explore as well.  
 

https://www.cannabisclinicians.org/

Link to comment
Share on other sites

Oh, my-- you want to avoid pneumonitis at all costs. I don't know you yet from these forums, but I'll ask anyway, re: the SOB and cough, have they done a CT to be sure you don't already have it? 

Karen

Link to comment
Share on other sites

55 minutes ago, Karen_L said:

Oh, my-- you want to avoid pneumonitis at all costs. I don't know you yet from these forums, but I'll ask anyway, re: the SOB and cough, have they done a CT to be sure you don't already have it? 

I've had more CTs in the past few months than you can shake a stick at. They thought the scans showed possible inflammation but steroids didn't do much. At this point they assume it is the cancer itself that is causing the problem.

Link to comment
Share on other sites

5 hours ago, Rower Michelle said:

Palliative care seems like a smart choice- in thinking about the appetite/weight loss I remembered one of the Hope Summit topics was cannabis-there’s a trained group of clinicians at the Society of Cannabis Clinicians you might want to explore as well.  
 

https://www.cannabisclinicians.org/

My daughter is pushing for that (lol, no pun intended). She has a friend here who uses medical cannabis. My biggest hesitation with that is that back in my reckless youth, when I was an occasional recreational user, it used to make me anxious and paranoid. Partly why it had no appeal for me later in life. 

My mind isn't entirely closed on the subject, though, and if all else fails I'd give it a trial run.

Link to comment
Share on other sites

During the presentation there was a pretty strong case made for using a trained clinician to dial in the correct dose- too low or high no benefit/side effects. Evidently there’s some type of titration protocol.  Medical marijuana seems to be a whole new ball game- not like the college days… 😂 

Link to comment
Share on other sites

Lexie,

My niece was in her late twenties when she faced cancer and medical marijuana kept her eating when (for weeks) she couldn't.  It is important to keep your nutrition high (no pun intended).  Michelle's idea is a great one...get someone to help you learn what you need to be able to eat and not be taxed with uncomfortable feelings.

Lou

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.